MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS18-AV; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS18-AV; EMBOLIZATION COIL
Model Number 181859CS-V-A1-CN
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that after half of the embolization coil had been placed in the aneurysm, the delivery pusher could no longer advance.During the attempt to retract the coil, the coil unexpectedly detached, leaving the distal end of the coil in the aneurysm and the proximal portion of the coil in the vessel.A guidewire was used to capture the coil and remove it from the patient.There was no reported patient injury.The patient is reported to be fine.
 
Additional Manufacturer Narrative
The pusher and introducer were returned for analysis, with a very long implant fully detached from the pusher.The detached implant had evidence of the marker band and distal ball.The implant coil appeared kinked at the proximal end.The distal section of the body coil near the heater section, was stretched to check the presence of any broken implant monofilament/attachment tether.Although the attachment section had sufficient adhesive to retain the monofilament tie knot in place, the attachment tether appears to have come undone from that section.The rest of the pusher was advanced through the introducer, without experiencing any friction.No other damages were noteed on the pusher or the introducer tubing.Based upon the investigation findings and available information, the complaint could not be confirmed; there was no evidence that the coil broke into separate pieces.The pusher was noted to be separated from the coil; however, the adhesive that held the tie knot was adequate.The root cause could not be determined; however, the device exhibited evidence that it was subjected to forces that exceeded its strength specification, evident by the stretched and separated monofilament.

Brand Name
MICROPLEX COSMOS18-AV
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7051523
Report Number2032493-2017-00294
Device Sequence Number16458683
Product Code HCG
UDI-Device Identifier00812636026190
UDI-Public(01)00812636026190(11)161018(17)210930(10)161018W7
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2021
Device Model Number181859CS-V-A1-CN
Device Lot Number161018W7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight55